I recently met up with a bloke that I've had a long distance relationship (of sorts) with ever since we met on holiday two years ago. Whilst we were together we had sex. The thing is I asked him to use a condom and although he put one on, he then sneakily took it off just before we actually had sex. Not only do I feel abused by this, but I also had to go and get the morning after pill. Now I'm a bit confused because the nurse didn't explain to me when I'd get my period or if my cycle would be normal after taking it. Can you tell me what's going to happen with my period?
Not only do I feel abused by this, but I also had to go and get the morning after pill. Now I'm a bit confused because the nurse didn't explain to me when I'd get my period or if my cycle would be normal after taking it. Can you tell me what's going to happen with my period?
Firstly, you have taken a brave step in contacting us. What you have told us is very important. If a woman does not consent to a sexual act, then a man does not have a right to carry on. You asked this man to use a condom and he took it off without your consent or knowledge. This is wrong.
We understand you feel abused and it sounds as though it may be helpful for you to talk this through. You may want to contact Samaritans on 08457 90 90 90, they are available 24 hours a day for people who need to talk in confidence about their feelings. Or you could talk to someone face-to-face at a local clinic.
In regards to your questions about the emergency contraceptive pill, it is common for this form of emergency contraception to disrupt your periods for a short while after taking it. According to the fpa, your period may come earlier than expected or it may be up to a week late. Mostly, it comes within a few days of when you would expect it. You may experience some irregular bleeding between taking the emergency pill and getting your next period.
This irregularity is only temporary and your periods should return to normal, usually for your next cycle. But if you haven't had a normal period within three weeks of taking emergency contraception or are worried that you may be pregnant, it is worth taking a pregnancy test to check that it has been successful.
If you have had further unprotected sex since taking the emergency contraceptive pill, you should seek medical advice as soon as possible as you may need to use further emergency contraception.
Question answered by YouthNet in association with Brook